Alert archive / Florida / Small Craft Advisories in 2008

Small Craft Advisory 35, NWS Key West, FL

October 27, 2008

NWS Key West, FL issued this small craft advisory at Oct 27, 2008, 10:30 PM EDT. It was in force for 30 hr.

The area

The counties it named.

The facts

Issued
Oct 27, 2008, 10:30 PM EDT (02:30 UTC)
Expired
Oct 29, 2008, 4:31 AM EDT
In force
30 hr
Issued by
NWS Key West, FL

The text

As transmitted, in the capitals the NWS used until 2016.

000
WHUS72 KKEY 280230
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
1030 PM EDT MON OCT 27 2008

GMZ031>033-052>054-072>075-280830-
/O.NEW.KKEY.SC.Y.0035.081028T0230Z-081028T2100Z/
FLORIDA BAY-GULF SIDE OF THE LOWER KEYS OUT 20 NM-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT-
OCEAN REEF TO CRAIG KEY OUT 20 NM-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM-
OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT-
KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM-
1030 PM EDT MON OCT 27 2008

...SMALL CRAFT ADVISORY IN EFFECT...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT
ADVISORY FOR THE COASTAL WATERS OF THE ATLANTIC...FLORIDA BAY...AND
GULF OF MEXICO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID OPERATING IN THESE
CONDITIONS.
&&

$$

KASPER
5 follow-up statements
000
WHUS72 KKEY 280828
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
428 AM EDT TUE OCT 28 2008

GMZ031>033-052>054-072>075-281430-
/O.CON.KKEY.SC.Y.0035.000000T0000Z-081028T2100Z/
FLORIDA BAY-GULF SIDE OF THE LOWER KEYS OUT 20 NM-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT-
OCEAN REEF TO CRAIG KEY OUT 20 NM-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM-
OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT-
KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM-
428 AM EDT TUE OCT 28 2008

...SMALL CRAFT ADVISORY IN EFFECT...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT
ADVISORY FOR THE COASTAL WATERS OF THE ATLANTIC...FLORIDA BAY...AND
GULF OF MEXICO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID OPERATING IN THESE
CONDITIONS.

&&

$$


DEVANAS
000
WHUS72 KKEY 281426
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
1026 AM EDT TUE OCT 28 2008

GMZ031>033-052>054-072>075-282030-
/O.CON.KKEY.SC.Y.0035.000000T0000Z-081028T2100Z/
FLORIDA BAY-GULF SIDE OF THE LOWER KEYS OUT 20 NM-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT-
OCEAN REEF TO CRAIG KEY OUT 20 NM-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM-
OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT-
KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM-
1026 AM EDT TUE OCT 28 2008

...SMALL CRAFT ADVISORY IN EFFECT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID OPERATING IN THESE
CONDITIONS.

$$
000
WHUS72 KKEY 281956
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
356 PM EDT TUE OCT 28 2008

GMZ031>033-052>054-072>075-290230-
/O.EXT.KKEY.SC.Y.0035.000000T0000Z-081029T0900Z/
FLORIDA BAY-GULF SIDE OF THE LOWER KEYS OUT 20 NM-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT-
OCEAN REEF TO CRAIG KEY OUT 20 NM-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM-
OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT-
KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM-
356 PM EDT TUE OCT 28 2008

...SMALL CRAFT ADVISORY IN EFFECT...

A SMALL CRAFT ADVISORY FOR ALL KEYS COASTAL WATERS REMAINS IN EFFECT
THROUGH TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID OPERATING IN THESE
CONDITIONS.

$$
000
WHUS72 KKEY 290217
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
1020 PM EDT TUE OCT 28 2008

GMZ031-032-033-052-053-054-072-073-074-075-290900-
/O.CON.KKEY.SC.Y.0035.000000T0000Z-081029T0900Z/
FLORIDA BAY-GULF SIDE OF THE LOWER KEYS OUT 20 NM-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT-
OCEAN REEF TO CRAIG KEY OUT 20 NM-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM-
OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT-
KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM-
1020 PM EDT TUE OCT 28 2008

...SMALL CRAFT ADVISORY IN EFFECT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR ALL KEYS COASTAL WATERS 
TONIGHT DUE TO SUSTAINED NORTH TO NORTHEAST SURFACE WINDS NEAR 20 
KNOTS...WITH HIGHER GUSTS.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID OPERATING IN THESE
CONDITIONS.

$$
BS
000
WHUS72 KKEY 290831
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
431 AM EDT WED OCT 29 2008

GMZ075-291430-
/O.CAN.KKEY.SC.Y.0035.000000T0000Z-081029T0900Z/
/O.NEW.KKEY.SW.Y.0020.081029T0831Z-081029T1500Z/
KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM-
431 AM EDT WED OCT 29 2008

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT
ADVISORY FOR HAZARDOUS SEAS FOR THE WATERS WEST OF KEY WEST. THIS
REPLACES THE SMALL CRAFT ADVISORY PREVIOUSLY IN EFFECT FOR THOSE WATERS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT SEAS OF
7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR
SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ031>033-052>054-072>074-290945-
/O.CAN.KKEY.SC.Y.0035.000000T0000Z-081029T0900Z/
FLORIDA BAY-GULF SIDE OF THE LOWER KEYS OUT 20 NM-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT-
OCEAN REEF TO CRAIG KEY OUT 20 NM-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM-
OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT-
431 AM EDT WED OCT 29 2008

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL
CRAFT ADVISORY FOR ALL WATERS WITH THE EXCEPTION OF THE WATERS WEST
OF KEY WEST. 


$$

DEVANAS

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Oct 27, 4:00 PM EDT, 6 hours 30 minutes earlier.

Area forecast discussion, Oct 27, 4:00 PM EDT, 6 hours 30 minutes before
AREA FORECAST DISCUSSION FOR THE FLORIDA KEYS
NATIONAL WEATHER SERVICE KEY WEST FL
400 PM EDT MON OCT 27 2008

.CURRENTLY...
KBYX DETECTS NO PRECIPITATION ECHOES ACROSS THE LOCAL FA. SKIES HAVE
CLEARED SIGNIFICANTLY ACROSS THE KEYS ISLAND CHAIN AND THE WATERS
NORTH OF THE ISLAND CHAIN WHILE CLOUDY SKIES REMAIN ACROSS THE
STRAITS. WINDS HAVE BEEN NORTHEAST AT AROUND 15 TO 20 MPH AND GUSTY
OVER LAND AND 15 TO 20 KNOTS AT THE MARINE PLATFORMS. TEMPERATURES
HAVE BEEN IN THE UPPER 70S ACROSS THE KEYS ISLAND CHAIN. SURFACE
ANALYSIS INDICATES A COLD FRONT EXTENDING FROM THE CENTRAL GULF
NORTHEASTWARD ACROSS NORTH CENTRAL FLORIDA. THIS FRONT IS RAPIDLY
APPROACHING THE KEYS ISLAND CHAIN.

&&

.DISCUSSION...
WE ARE GETTING POISED FOR THE FIRST SIGNIFICANT COLD FRONT PASSAGE
OF THE SEASON ACROSS THE FLORIDA KEYS. RESIDENTS WILL WAKE UP
TOMORROW TO A SIGNIFICANTLY COOLER AIR MASS FOLLOWING THE FRONTAL
PASSAGE WHICH IS ESTIMATED TO PASS ACROSS THE LOCAL FA DURING THE
OVERNIGHT HOURS. COOLER...WINDY AND BREEZY CONDITIONS WILL PREVAIL
FOR THE NEXT FEW DAYS WITH THE COOLEST TEMPERATURES EXPECTED TO
AFFECT THE ISLANDS EARLY WEDNESDAY MORNING. NORTHERLY SURFACE WINDS
WILL SHIFT TO NORTHEAST BY WEDNESDAY NIGHT AND THE AIR MASS WILL
HAVE A TRAJECTORY OVER WARMER WATERS. THIS WILL START TO BRING
TEMPERATURES UP A BIT ON THURSDAY.

.MARINE...
SURFACE WINDS REMAIN BELOW SCA CRITERIA. HAVE OPTED TO HOLD OFF ON
ISSUING SCA AS A SECONDARY WIND SURGE IS NOT EXPECTED UNTIL THE
PASSAGE OF A STRONGER REINFORCING COLD FRONT...WHICH IS ESTIMATED TO
PASS THROUGH NEAR 6Z. AHEAD OF THIS FRONT...WINDS SHOULD ACTUALLY
DECREASE SLIGHTLY WITH PASSAGE OF PRE-FRONTAL TROUGH THIS
EVENING...SO NOT ANTICIPATING SCA WINDS UNTIL AFTER MIDNIGHT.

&&

.AVIATION...
VFR CONDITION WILL PREVAIL THROUGH THE NEXT 24 HOURS. A SECONDARY
COLD FRONT WILL PUSH THROUGH THE KEYS LATE TONIGHT. IN
RESPONSE...WINDS WILL BE NEAR 15 KNOTS AND GUSTY...AND INCREASE LATE
TONIGHT TO 15 TO 20 KNOTS AND GUSTY. COOL DRY AND STABLE AIR OUT OF
A FAVORABLE LOWER LEVEL TRAJECTORY WILL KEEP SKIES MOSTLY CLEAR
THROUGH MUCH OF TONIGHT. THERE MAY BE A BRIEF PERIOD OF MVFR
CONDITIONS AS THE SECONDARY FRONT MOVES THROUGH THE AREA.

&&

.PRELIMINARY POINT TEMPS/POPS...
KEY WEST  66  71  61  72 / 0 0 0 0
MARATHON  65  71  60  72 / 0 0 0 0

&&

.KEY WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GM...NONE.
&&

PUBLIC/MARINE.........AL
AVIATION/NOWCASTS.....11
DATA COLLECTION.......WAH

VISIT US ON THE WEB AT WWW.WEATHER.GOV/KEYWEST
Hazardous weather outlook, Oct 27, 6:01 AM EDT, 16 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KEY WEST FL
601 AM EDT MON OCT 27 2008

FLZ076>078-GMZ031>033-052>054-072>075-281015-
MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS-
FLORIDA BAY-GULF SIDE OF THE LOWER KEYS OUT 20 NM-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT-
OCEAN REEF TO CRAIG KEY OUT 20 NM-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM-
OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT-
KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM-
601 AM EDT MON OCT 27 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS WILL AFFECT THE OFFSHORE FLORIDA STRAITS THIS
MORNING. THE MAIN HAZARD FROM THIS ACTIVITY WILL BE CLOUD TO WATER
LIGHTNING STRIKES.

SMALL CRAFT WILL NEED TO EXERCISE CAUTION ON ALL WATERS
TODAY...DUE TO NORTH TO NORTHEAST WINDS OF 15 TO 20 KNOTS AND SEAS OF
4 TO 6 FEET BEYOND THE REEF. SEAS WILL BE HIGHER IN THE GULF STREAM.

A STRONG COLD FRONT WILL MOVE ACROSS THE FLORIDA KEYS DURING THE
EVENING HOURS. NORTH WINDS WILL QUICKLY INCREASE TO 20 TO 25 KNOTS
WITH HIGHER GUSTS BEHIND THE FRONT...WITH SEAS BEYOND THE REEF
BUILDING TO 5 TO 8 FEET. SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED
TONIGHT ACROSS ALL KEYS WATERS...INCLUDING FLORIDA BAY AND THE GULF.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

FRESH TO STRONG NORTH TO NORTHEAST WINDS WILL CONTINUE ACROSS THE
KEYS COASTAL WATERS THROUGH MOST OF THIS WEEK. A SMALL CRAFT
ADVISORY WILL ALMOST CERTAINLY BE REQUIRED ACROSS ALL WATERS FOR
TUESDAY AND TUESDAY NIGHT...WITH A STRONG POSSIBILITY OF SMALL CRAFT
ADVISORY CONDITIONS CONTINUING WEDNESDAY THROUGH THE END OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

Nearby

Small Craft Advisories in Florida, 2008Every small craft advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.